Convergence, Non-negativity and Stability of a New Tamed Euler–Maruyama Scheme for Stochastic Differential Equations with Hölder Continuous Diffusion Coefficient

  • Trung-Thuy Kieu
  • Duc-Trong Luong
  • Hoang-Long NgoEmail author
  • Thu-Thuy Nguyen
Original Article


We propose and analyze a new tamed Euler–Maruyama approximation scheme for stochastic differential equations with Hölder continuous diffusion. This new scheme preserves the stability and non-negativity of the exact solution.


Exponential stability Hölder continuous diffusion Non-negativity Stochastic differential equation Tamed Euler–Maruyama approximation 

Mathematics Subject Classification (2010)

65C30 65L20 60H10 



This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.03-2017.316. The paper was completed during a scientific stay of the third author at the Vietnam Institute for Advanced Study in Mathematics (VIASM), whose hospitality is gratefully appreciated.

The authors thank the anonymous referees and Dai Taguchi for their valuable suggestions and comments.


  1. 1.
    Bao, J., Yuan, C.: Convergence rate of EM scheme for SDDEs. Proc. Am. Math. Soc. 141, 3231–3243 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Gyöngy, I., Rásonyi, M.: A note on Euler approximations for SDEs with hölder continuous diffusion coefficients. Stoch. Proc. Appl. 121, 2189–2200 (2011)CrossRefGoogle Scholar
  3. 3.
    Higham, D.J.: Mean-square and asymptotic stability of the stochastic theta method. SIAM J. Numer. Anal. 38, 753–769 (2000)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Higham, D.J., Mao, X., Stuart, A.M.: Exponential mean-square stability of numerical solutions to stochastic differential equations. LMS J. Comput. Math. 6, 297–313 (2003)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Higham, D.J., Mao, X., Yuan, C.: Almost sure and moment exponential stability in the numerical simulation of stochastic differential equations. SIAM J. Numer. Anal. 45, 592–609 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Hutzenthaler, M., Jentzen, A., Kloeden, P.E.: Strong convergence of an explicit numerical method for SDEs with nonglobally Lipschitz continuous coefficients. Ann. Appl. Probab. 22, 1611–1641 (2012)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hutzenthaler, M., Jentzen, A., Kloeden, P.E.: Strong and weak divergence in finite time of Euler’s method for stochastic differential equations with non-globally Lipschitz continuous coefficients. Proc. R. Soc. A 467, 1563–1576 (2011)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Karatzas, I., Shreve, S.: Brownian Motion and Stochastic Calculus. Graduate Texts in Mathematics, vol. 113. Springer, New York (1998)CrossRefGoogle Scholar
  9. 9.
    Khasminskii, R.: Stochastic Stability of Differential Equations, 2nd edn. Stochastic Modelling and Applied Probability, vol. 66. Springer, Berlin (2012)CrossRefGoogle Scholar
  10. 10.
    Kloeden, P.E., Platen, E.: Numerical Solution of Stochastic Differential Equations. Stochastic Modelling and Applied Probability, vol. 23. Springer, Berlin (1992)CrossRefGoogle Scholar
  11. 11.
    Mao, X.: Stochastic Differential Equations and Their Applications. Horwood Publishing Series in Mathematics & Applications. Horwood Publishing Limited, Chichester (1997)zbMATHGoogle Scholar
  12. 12.
    Mao, X.: The truncated Euler–Maruyama method for stochastic differential equations. J. Comput. Appl. Math. 290, 370–384 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Mao, X., Szpruch, L.: Strong convergence and stability of implicit numerical methods for stochastic differential equations with non-globally Lipschitz continuous coefficients. J. Comput. Appl. Math. 238, 14–28 (2013)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Milstein, G.N., Tretyakov, M.V.: Stochastic Numerics for Mathematical Physics. Scientific Computation. Springer, Berlin (2004)CrossRefGoogle Scholar
  15. 15.
    Ngo, H.-L., Luong, D.-T.: Strong rate of tamed Euler–Maruyama approximation for stochastic differential equations with hölder continuous diffusion coefficient. Braz. J. Probab. Stat. 31, 24–40 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ngo, H.-L., Taguchi, D.: On the Euler–Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients. IMA J. Numer. Anal. 37, 1864–1883 (2017)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Ngo, H.-L., Taguchi, D.: Strong rate of convergence for the Euler–Maruyama approximation of stochastic differential equations with irregular coefficients. Math. Comp. 85, 1793–1819 (2016)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Revuz, D., Yor, M.: Continuous Martingales and Brownian Motion, 3rd edn. Grundlehren Der Mathematischen Wissenschaften, vol. 293. Springer, Berlin (1999)CrossRefGoogle Scholar
  19. 19.
    Sabanis, S.: A note on tamed Euler approximations. Electron. Commun. Probab. 18(47), 10 (2013)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Sabanis, S.: Euler approximations with varying coefficients: the case of superlinearly growing diffusion coefficients. Ann. Appl. Probab. 26, 2083–2105 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Saito, Y., Mitsui, T.: Stability analysis of numerical schemes for stochastic differential equations. SIAM J. Numer. Anal. 33, 2254–2267 (1996)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Szpruch, Ł., Zhang, X.: V-integrability, asymptotic stability and comparison property of explicit numerical schemes for non-linear SDEs. Math. Comp. 87, 755–783 (2018)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Yamada, T., Watanabe, S.: On the uniqueness of solutions of stochastic differential equations. J. Math. Kyoto Univ. 11, 155–167 (1971)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Zong, X., Wu, F., Huang, C.: Convergence and stability of the semi-tamed Euler scheme for stochastic differential equations with non-Lipschitz continuous coefficients. Appl. Math. Comput. 228, 240–250 (2014)MathSciNetzbMATHGoogle Scholar

Copyright information

© Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  1. 1.Department of MathematicsHanoi National University of EducationCau GiayVietnam

Personalised recommendations